MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012274-12
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a left anterior descending coronary artery.The lesion was pre-dilated twice with a 3.00 x 12 mm trek rx balloon dilatation catheter (bdc); however, during advancement through the guiding catheter for the third time for another dilation, the trek rx bdc shaft snapped and separated into two pieces within the guiding catheter.A non-abbott balloon was used to complete the procedure.There were no reported adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported separation appears to be related to operational context.It was reported that the device was successfully used in the procedure two previous times and on the third advancement the shaft separated.There was no damage noted to the balloon dilatation catheter (bdc) during the inspection prior to use or during the first two advancements, which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis notes that the hypotube fracture face was in oval shaped which can indicate the hypotube was kinked and then separated.In this case, it is likely that the bdc was inadvertently mishandled during removal on the second advancement and /or during the third advancement such that the shaft became kinked and upon further manipulation it ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23929996
Report Number2024168-2025-12299
Device Sequence Number8824952
Product Code LOX
UDI-Device Identifier08717648138423
UDI-Public(01)08717648138423(17)280531(10)50616G1
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012274-12
Device Catalogue Number1012274-12
Device Lot Number50616G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown